MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH MULTITOM RAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHCARE GMBH MULTITOM RAX; IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Model Number 10860700
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens local service engineer inspected the involved unit and was unable to reproduce the reported issue.According to the engineer, the system works as specified.The system is equipped with emergency stop button to prevent all unwanted system movement.There is a collision zone around the patient table to prevent the moving tube stand from hitting a patient positioned on the table.It is currently unclear where the patient was positioned at the time of the event.The force of the overhead tube is limited.Therefore, it is assumed that only a minor to moderate injury might occur if a person were to be hit under normal circumstances.The cause for the issue unclear and the investigation is on-going.A supplement report will be filed upon completion of the investigation.Internal id # (b)(4).
 
Event or Problem Description
Siemens became aware of unintended system movement of the multitom rax device.The 3d tube stand moved to position without given command.The user was preparing for a patient exam; when the exam was opened on the flc, the tube stand immediately started moving and aligned itself to a wall stand ogp (organ program) position, though, the examination was wrist complete.None of the ogps in this exam included wall positions.The reported issue occurred twice.Following the first occurrence, the system locked up in a wall position; the user had to reboot to attempt the examination again.During the second attempt, the system moved to a wall position again once the exam was opened, however, the unit did not lock up and the operator was able to move the tube stand manually to the correct position and complete the exam.The overhead tube avoided patient contact while in motion.There are no injuries attributed to this event.
 
Additional Manufacturer Narrative
The issue was investigated in detail.According to the information received, there was an unintended movement of the tube stand without operator input.It was communicated that as soon as the patient was selected on the flc, the system moved to wall positioning, even though the selected examination and the corresponding organ programs did not include any wall positioning.The issue occurred twice with the concerned unit.There was no contact or collision between the moving system and any person present in the room.The investigation of the log files showed that the ogp switch on the kick foot bar was pressed in both cases.The activation of the ogp switch on the kick foot bar can move the 3d tube stand to wall positioning, for example for centering, even in cases where wall positioning is not part of the exam.Siemens local service technician inspected the system at customer site but was unable to identify either any defect in the kick foot bar or system malfunction.The local service technician made the customer aware of the need to ensure that no one inadvertently activates a switch in the future as an unintentional activation of the kick foot bar could cause the reported issue.

Brand Name
MULTITOM RAX
Common Device Name
IMAGE-INTENSIFIED FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHCARE GMBH
siemenstrasse 1
forchheim, 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
mc 65-1a
malvern, PA 19355
6104486478
MDR Report Key12306681
Report Number3004977335-2021-91969
Device Sequence Number3670814
Product Code OWB
UDI-Device Identifier04056869009179
UDI-Public04056869009179
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K152928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10860700
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2021
Supplement Date Received by Manufacturer11/05/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date11/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown